MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Catalog Number 400SMTXSFT2H08
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00920.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coils).During the procedure, the physician successfully placed multiple smart coils using a non-penumbra microcatheter.The physician then experienced difficulty advancing two smart coils out of their introducer sheaths and into the microcatheter, and, therefore, the smart coils were removed.The procedure was completed using new smart coils and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7481220
Report Number3005168196-2018-00919
Device Sequence Number13501133
Product Code HCG
UDI-Device Identifier00814548015576
UDI-Public00814548015576
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/21/2020
Device Catalogue Number400SMTXSFT2H08
Device Lot NumberF67072
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2018
Initial Report FDA Received Date05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR